Buscar en
Archivos de la Sociedad Española de Oftalmología (English Edition)
Toda la web
Inicio Archivos de la Sociedad Española de Oftalmología (English Edition) Optic neuropathy by ethambutol in a patient with multiple sclerosis
Journal Information
Vol. 97. Issue 1.
Pages 52-57 (January 2022)
Share
Share
Download PDF
More article options
ePub
Visits
0
Vol. 97. Issue 1.
Pages 52-57 (January 2022)
Short communication
Optic neuropathy by ethambutol in a patient with multiple sclerosis
Neuropatía óptica por etambutol en paciente con esclerosis múltiple
Visits
...
V. Gómez-Calleja
Corresponding author
v.gomezcalle@gmail.com

Corresponding author.
, P. Pérez-García, F. Ly-Yang, E. Santos-Bueso
Unidad de Neurooftalmología, Servicio de Oftalmología, Instituto de Investigación Sanitaria del Hospital Clínico San Carlos (IdISSC), Madrid, Spain
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (3)
Show moreShow less
Abstract

We present the clinical case of a patient who developed a toxic optic neuropathy due to ethambutol in the context of a tuberculosis reactivation and who also had a personal history of multiple sclerosis. The objective is to highlight the importance of making a good differential diagnosis of this adverse effect and of knowing its main clinical, campimetric and tomographic manifestations and characteristics. Furthermore, since the reversibility of damage is still discussed in the literature, early diagnosis is essential. For this purpose, it is important to inform the patient of the possible symptoms and to carry out an ophthalmological examination and colour tests before starting treatment to assess whether there is progression.

Keywords:
Optic neuropathy
Ethambutol
Multiple sclerosis
Optical coherence tomography
Resumen

Presentamos el caso clínico de una paciente que desarrolló una neuropatía óptica tóxica por etambutol en el contexto de una reactivación tuberculosa y que, además, presentaba como antecedentes personales una esclerosis múltiple. El objetivo es destacar la importancia de realizar un buen diagnóstico diferencial de este efecto adverso y de conocer sus manifestaciones y características clínicas, campimétricas y tomográficas principales. Además, dado que la reversibilidad del daño sigue siendo discutida en la bibliografía, es esencial el diagnóstico precoz para lo que es importante informar al paciente de los posibles síntomas, así como llevar a cabo una exploración oftalmológica y test cromáticos antes de comenzar el tratamiento para valorar si hay progresión.

Palabras clave:
Neuropatía óptica
Etambutol
Esclerosis múltiple
Tomografía de coherencia óptica

Article

These are the options to access the full texts of the publication Archivos de la Sociedad Española de Oftalmología (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Archivos de la Sociedad Española de Oftalmología (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos